10% off neurofeedback training for CWE members - Austin, TX
Neurofeedback Partner - Free Advertisement
Birth control and epilepsy
Alright, now that that's out of the way...I'm a little concerned about something...
I started on dilantin a couple of weeks ago; it was my first time being on seizure medication. I'm on seasonique, and only get my period once every three months. I had just had mine in June, but got it again several days after starting the dilantin, which wasn't shocking, because I know dilantin interferes with BC. My gynocologist told me to just keep taking the BC though, and said that it would probably still provide some protection, though we should of course use backup protection as well. My fiance and I used a condom whenever we had sex, but it broke once...I didn't worry too much about it though, partially because my gyno said the BC would still provide some protection, and partially because I was on my period anyway. After having an allergic reaction to dilantin, I was switched to keppra just this past Monday. I was thrilled to learn that keppra does not interfere with BC. Now for the weird part...my period ended on Monday, right about the time I started the keppra, but then I just started bleeding again today. I'm a little worried about what this could mean....I'm waiting for my lady dr to call me back, and in the meantime am driving myself crazy thinking about what could be wrong. My fear is that I got pregnant without realizing it and am miscarrying now. Does anyone know if that's likely? How long would it take for that to happen? I was only on drugs that interfere with BC for one week, starting two weeks ago and ending one week ago. Could a pregnancy and miscarriage happen during this timeframe? Anyone have any other ideas for what could be going on?
Thanks for any help you can provide, and sorry for all the details.
I can only give you my experience and let you decided, but everyone is different. Though a fact is that most meds will bring down the level of accuracy of the BC.
I was on "the pill" for years and became pregnant 6 times. Each of those times resulted in a miscarriage. Yes, I took it properly (due to the fact that I was already taking E meds, I am very anal)---same time daily, etc.
My doctor continually moved me up in strength until I could go up no more. Started that in July, 2000, became pregnant in November of 2000 (miscarriage), and became pregnant again in March, 2001.
Now, the March pregnancy was a weird one. I had a monthly, got pregnant with triplets, miscarried one and had twins. So, I dropped 4 eggs that month. Good Times!!
My saving grace has been Depo-Provera. No pregnancies at all (no monthly either). Now, the negative with that is your bone density. Yet, I get mine checked yearly and eat only raw foods. So, for now, I'm alright.
Meds will do a number on your body and you can only look at your own system. There are a ton of options out there for everyone (I was never into the instruments for BC).
I find the human body so interesting that I would say that anything can happen. You don't have to be on meds for that.
|Thread||Thread Starter||Forum||Replies||Last Post|
|Intercept Epilepsy Control System||Bernard||The Library||15||04-14-2010 05:07 PM|
|lamotrigine, epilepsy drugs and birth defects||Bernard||The Kitchen||21||09-15-2009 12:04 AM|
|Birth Control and Epilepsy||Eyes_herself||The Kitchen||10||12-20-2008 11:11 AM|
|birth control and AED's||tinasmom||The Kitchen||2||05-22-2008 10:18 PM|
|epilepsy and birth control||sparules||The Foyer||3||06-17-2007 11:59 AM|